Tennessee, 2007Damaging Winds in Tennessee, June 29, 2007
June 29, 2007 · NWS MRX · 5 events in 3 counties and zones
A weak cold front passing through east Tennessee triggered isolated severe thunderstorms ahead of it. All of the storm reports were damaging straight-line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front passing through east Tennessee triggered isolated severe thunderstorms ahead of it. All of the storm reports were damaging straight-line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 29, 12:41 PM EST, 34 minutes earlier.
Area forecast discussion, Jun 29, 12:41 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 PM EDT FRI JUN 29 2007
.SHORT TERM...(TONIGHT AND SATURDAY)...MUCH LIKE PREVIOUS
DAYS...CONVECTION HAS FIRED IN A CONVERGENCE ZONE ALONG THE
CUMBERLAND PLATEAU. THESE STORMS WILL NEED TO BE WATCHED FOR
ELEVATED REFLECTIVITY CORES THAT COULD PRODUCE SOME DAMAGING
DOWNBURST WINDS. WHILE THE STRONGEST STORMS WILL BE THIS AFTERNOON
AND EARLY THIS EVENING...WITH A WEAK VORT AXIS ALOFT AND A SURFACE
FRONT APPROACHING FROM THE NORTH...WILL KEEP POPS IN AFTER
MIDNIGHT. WHILE THE MODELS DIFFER ON THE PLACEMENT OF THIS FRONT
TOMORROW...EXPECT THAT THE FRONT WILL BE SOMEWHERE NEAR THE TN
BORDER BY THE AFTERNOON...AND HIGH PRESSURE WILL BE BUILDING INTO
SOUTHWEST VIRGINIA. THUS WILL HAVE HIGHEST POPS IN THE CENTRAL AND
SOUTHERN SECTIONS TOMORROW AFTERNOON WHERE MOISTURE AND INSTABILITY
WILL BE HIGHEST.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY NIGHT)...FRONT DRIFTS
SLOWLY SOUTH THROUGH THE AREA WITH CHANCE OF RAIN EXTENDING THROUGH
SUNDAY. SOME DIFFERENCES BETWEEN GFS AND NAM IN TIMING OF ENDING OF
PRECIP AND LEANED A LITTLE TOWARDS THE SLOWER NAM SOLUTION. PRECIP
RETURNS TO THE FORECAST WEDNESDAY AFTERNOON...HAPPY FOURTH OF
JULY...AND REMAINS THROUGH THE END OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 90 69 88 63 / 60 50 20 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 89 67 87 62 / 50 40 20 20 20
OAK RIDGE, TN 69 88 67 88 60 / 50 40 20 20 10
TRI CITIES AIRPORT, TN 65 84 59 85 56 / 50 20 20 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS/HW
Hazardous weather outlook, Jun 29, 4:00 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI JUN 29 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-300900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI JUN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING COLD FRONT WILL HELP TRIGGER NUMEROUS SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS WILL LIKELY
BECOME SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP
TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO
INCHES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THIS COLD FRONT WILL LINGER ACROSS THE AREA ON SATURDAY...WITH
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING IN THE AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN ON SATURDAY.
DMG
In the hours before
Special weather statement, Jun 29, 11:12 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1212 PM EDT FRI JUN 29 2007
TNZ035-291645-
MORGAN-
1212 PM EDT FRI JUN 29 2007
...A DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL MORGAN COUNTY...
AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WARTBURG....MOVING
SOUTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR...
WARTBURG BY 1240 PM EDT.
WINDS 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
PEOPLE NEAR WARTBURG SHOULD MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DGS
Special weather statement, Jun 29, 11:45 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT FRI JUN 29 2007
TNZ067-291745-
ROANE-
1245 PM EDT FRI JUN 29 2007
...STRONG THUNDERSTORMS WILL AFFECT ROANE COUNTY...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROCKWOOD....MOVING EAST AT 5 MPH.
THIS STORM WILL BE NEAR...
KINGSTON BY 135 PM EDT.
WINDS 30 TO 40 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND HEAVY
RAIN OVER ONE INCH PER HOUR ARE EXPECTED WITH THIS STORM.
IF YOU ARE OUTDOORS NEAR KINGSTON AND HARRIMAN...MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DGS
Special weather statement, Jun 29, 12:32 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
132 PM EDT FRI JUN 29 2007
TNZ083-291830-
RHEA-
132 PM EDT FRI JUN 29 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RHEA COUNTY...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SPRING CITY....MOVING
SOUTHEAST AT 5 MPH.
THIS STORM WILL BE NEAR...
6 MILES NORTHEAST OF SPRING CITY BY 145 PM EDT.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DGS
Special weather statement, Jun 29, 12:47 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
147 PM EDT FRI JUN 29 2007
TNZ036-291830-
ANDERSON-
147 PM EDT FRI JUN 29 2007
...A STRONG THUNDERSTORM WILL AFFECT ANDERSON COUNTY...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING SOUTHEAST AT 10
MPH.
PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.
IF YOU ARE LOCATED BETWEEN OAK RIDGE AND CLINTON...YOU ARE IN THE
PATH OF THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DGS
Special weather statement, Jun 29, 12:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
157 PM EDT FRI JUN 29 2007
TNZ068-086-291845-
LOUDON-NORTHWEST MONROE-
157 PM EDT FRI JUN 29 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOUDON AND NORTHERN
MONROE COUNTIES...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LOUDON....MOVING SOUTHEAST
AT 10 MPH.
PEA SIZE HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DGS
Thunderstorm Wind, Hamilton
- When
- June 29, 1:15 PM EST to 1:30 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -85.280
Thunderstorm winds downed a few powerlines in Chattanooga.
Thunderstorm Wind, Hamilton
- When
- June 29, 1:30 PM EST to 1:45 PM EST
- Where
- Hamilton County, 10 mi N of Chattanooga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.195, -85.280
Several trees were downed by thunderstorm winds in the Middle Valley area.
Thunderstorm Wind, Rhea
- When
- June 29, 1:30 PM EST to 1:40 PM EST
- Where
- Rhea County, Spring City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.700, -84.870
Thunderstorm winds downed a few trees at Jackson Island Campground in Spring City.
Thunderstorm Wind, Blount
- When
- June 29, 2:15 PM EST to 2:25 PM EST
- Where
- Blount County, Alcoa
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Law Enforcement
- Coordinates
- 35.800, -83.980
Numerous trees across the northeast portion of the county were downed by thunderstorm winds.
Thunderstorm Wind, Blount
- When
- June 29, 2:27 PM EST to 2:35 PM EST
- Where
- Blount County, Maryville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.750, -83.970
Thunderstorm winds downed several trees in Maryville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 29 to 30, 20073 deaths · $500,000 · 1 event
- Wildfire in Utah, June 29 to 30, 20073 deaths · 1 event
- Hail and Damaging Winds in Idaho, June 29, 20071 injured · $714,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Virginia, June 29, 2007$1.3 million · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, June 29, 2007$463,000 · 1 in hail · 14 events
- Flash Flood and Hail in South Carolina, June 29 to 30, 2007$100,000 · 1 in hail · 6 events
- Lightning Strike in Louisiana, June 29, 2007$125,000 · 1 event
- Flash Flooding in Kentucky, June 29, 2007$100,000 · 2 events
- Damaging Winds in Montana, June 29, 20072 injured · $30,000 · 65 kt wind · 7 events
- Lightning Strike in Florida, June 29, 2007$60,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2007$40,000 · 50 kt wind · 5 events
- Flash Flooding and Flood in Oklahoma, June 29, 2007$30,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39393, 39394, 39395, 39396, 39397.